Lightning, Androscoggin
- When
- August 16, 6:30 PM EST
- Where
- Androscoggin County, Livermore
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 44.380, -70.250
A Livermore man was injured when he was struck by lightning while taking a shower inside his home. He reportedly had his hand on the faucet when the lightning struck.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A Livermore man was injured when he was struck by lightning while taking a shower inside his home. He reportedly had his hand on the faucet when the lightning struck. He was hospitalized after the incident.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 16, 2:34 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 334 PM EDT THU AUG 16 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION FROM THE NORTHWEST TONIGHT AND WILL MOVE OFFSHORE FRIDAY MORNING. WEAK HIGH PRESSURE ON FRIDAY WILL GIVE WAY TO A SECONDARY COLD FRONT FRIDAY NIGHT. COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY AND SUNDAY. LOW PRESSURE WILL MOVE SOUTH OF THE REGION ALONG A STALLED FRONTAL BOUNDARY ON MONDAY. HIGH PRESSURE WILL PREVAIL OVER THE REGION ON TUESDAY AND A WARM FRONT WILL CROSS THE AREA WEDNESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SCATTERED SHOWERS HAVE CROSSED FROM SOUTHERN QUEBEC INTO OUR NORTHERN FORECAST ZONES THIS AFTERNOON. THUNDERSTORMS HAVE DEVELOPED FURTHER WEST OVER SOUTHEAST ONTARIO, SOUTHWEST QUEBEC AND NORTHERN NEW YORK. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS THE FORECAST AREA BY SUNSET. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL OVER THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE THROUGH 8 PM. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL END FROM THE NORTHWEST OVERNIGHT. EXPECT FOG TO DEVELOP LATER TONIGHT MAINLY ALONG RIVER VALLEYS. LOW TEMPERATURES WILL DIP TO NEAR 50 NORTH AND ONLY TO THE MID 60S NEW HAMPSHIRE SEACOAST. CYCLONIC CURVATURE IN THE NORTHWEST FLOW ALONG WITH AN APPROACHING SECONDARY COLD FRONT WILL KEEP ENOUGH CLOUD COVER IN PLACE FRIDAY FOR PARTLY SUNNY SKIES AND POSSIBLY SOME WIDELY SCATTERED AFTERNOON SHOWERS IN THE MOUNTAINS. HIGH TEMPERATURES SHOULD BE MOSTLY IN THE 70S TO AROUND 80. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A COLD FRONT EXITS FRIDAY NIGHT FOLLOWED BY CANADIAN HIGH PRES BUILDING OVER THE AREA FOR THE WEEKEND. SEVERAL FAST MOVING SYSTEMS WITH VERY LIMITED MOISTURE WILL MOVE THRU A GENERAL WEST TO NORTHWEST FLOW EARLY NEXT WEEK...TIMING THE SYSTEMS WILL BE DIFFICULT. TEMPS WILL BE COOL INTO EARLY NEXT WEEK AS A GENERAL LONG WAVE TROF TRIES TO SET UP ACROSS THE NORTHEASTERN US. BY MIDWEEK A MORE WESTERLY FLOW AND INCREASINGLY MOIST AND UNSTABLE FLOW DEVELOPS AS MORE VIGOROUS SYSTEMS MOVE THRU THE WESTERLY FLOW...ONCE AGAIN TIMING WILL BE DIFFICULT. TEMPS WILL MODIFY BY LATER IN THE WEEK AS WARMER AIR TRIES TO WORK EWD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHORT TERM /19Z THURSDAY THROUGH 18Z FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREA AIRPORTS THROUGH 06Z TONIGHT...THEN VALLEY FOG WILL DEVELOP AFFECTING PRIMARILY LEBANON AND CONCORD AIRPORTS. THE FOG IS EXPECTED TO LIFT QUICKLY FRIDAY MORNING WITH VFR CONDITIONS PREVAILING AFTER 13Z. LONG TERM /18Z FRIDAY THROUGH TUESDAY/... GENERALLY VFR CONDITIONS. && .MARINE... SHORT TERM /TONIGHT AND FRIDAY/...SOUTH WINDS HAVE INCREASED TO 15 KT AT TO THE 15 TO 20 KT RANGE AT THE ISLES OF SHOALS AND MATINICUS ROCK C-MAN STATIONS THIS AFTERNOON AND EXPECT THESE WINDS TO CONTINUE THROUGH THIS EVENING. SHOULD SEE A FEW GUSTS TO AROUND 25 KT BASED ON MODEL SOUNDINGS. SEAS SHOULD RESPOND AND WIND WAVES BUILD TO AROUND 4 FEET IN THE OPEN COASTAL WATERS. ONCE AGAIN EXPECT WIND GUSTS TO AROUND 20 KT AT THE BUOYS, SO HAVE NOT ISSUED A SMALL CRAFT ADVISORY AT THIS TIME. WILL MONITOR OBSERVATIONS CLOSELY FOR ANY CHANGES. OTHERWISE SCATTERED THUNDERSTORMS WILL AFFECT THE COASTAL WATERS THIS EVENING THEN AREAS OF FOG AFTER MIDNIGHT. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WINDS TO REMAIN GENERALLY BELOW SCA CRITERIA THRU MOST OF THE PERIOD WITH MOSTLY HIGH PRESSURE DOMINATING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...WHEELER NEAR TERM...WHEELER SHORT TERM...WHEELER LONG TERM...MARINE AVIATION... MARINE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 619 PM EDT THU AUG 16 2007 ANZ150-MEZ007>009-012>014-018>028-172230- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO- 619 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING COULD PRODUCE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ001-002-172230- NORTHERN COOS-SOUTHERN COOS- 619 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING COULD PRODUCE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ003>010-013-014-172230- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 619 PM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 608 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 443 PM EDT THU AUG 16 2007 NHZ001>003-005-162230- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH 443 PM EDT THU AUG 16 2007 THUNDERSTORMS WILL MOVE INTO WESTERN NEW HAMPSHIRE BETWEEN 515 PM AND 630 PM. THIS INCLUDES THE CONNECTICUT RIVER VALLEY...AND NEARBY TOWNS IN COOS AND GRAFTON COUNTY. SOME STORMS MAY CONTAIN STRONG GUSTY WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 537 PM EDT THU AUG 16 2007 MEZ007>009-162300- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 537 PM EDT THU AUG 16 2007 SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE MOUNTAINS OF MAINE BETWEEN 600 PM AND 700 PM. THIS INCLUDES THE TOWNS OF EUSTIS...KINGFIELD...JACKMAN...AND NEARBY COMMUNITIES. A FEW THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS...AND SMALL HAIL. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 540 PM EDT THU AUG 16 2007 NHZ002-162230- SOUTHERN COOS- 540 PM EDT THU AUG 16 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 630 PM EDT... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF LANCASTER...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WHITEFIELD...LANCASTER...JEFFERSON...AND RANDOLPH THROUGH 630 PM EDT. GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 613 PM EDT THU AUG 16 2007 NHZ003-005-007-170000- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH...CLAREMONT...NEWPORT 613 PM EDT THU AUG 16 2007 STRONG THUNDERSTORMS WILL MOVE THROUGH WESTERN NEW HAMPSHIRE THROUGH 800 PM. THIS INCLUDES THE TOWNS OF LITTLETON...LEBNANON...AND CLAREMONT. SOME STORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL. APFFEL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
640 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GORHAM 44.39N 71.17W
08/16/2007 COOS NH LAW ENFORCEMENT
POWER LINES DOWN.
&&
MCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
705 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PLAINFIELD 43.53N 72.36W
08/16/2007 SULLIVAN NH LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
&&
MCThe Portland,ME radar (KGYX), 54 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58337.